Ian.jpg

I'm Heather Roberts and on 25 September 2012 David and I lost our very dear 32 year old son Olly. He had bad acne since he was 14 and experienced bullying because of it, which triggered PTSD. 

A talented, delightfully humorous biology student, when 21 at University he was prescribed RoAccutane/isotretinoin to clear his acne and almost at once he became withdrawn and anxiously agitated which we reported as being totally out of character but our concerns were ridiculed by the doctors. 

He was then given Seroxat, Risperidal, Escitalopram, Venlafaxine, Sertraline, Zopiclone and finally Olanzapine , over an 11 year period. He described feeling that his brain didn't seem to be working properly , as though he was 'on the outside,looking in'. He certainly had akathisia(an inability to sit still and inner anxiety). Despite all this he built up a very successful business in IT, became a published nature photographer, made films, wrote music, and helped himself by trying hard to keep going. Finally the Olanzapine caused such voids in his thinkig and he had such terrible headpain (which was dismissed by a psychiatrist) that he lost all hope and ended his life, sadly believing erroneously that his difficulties were his own fault.